Doctor insights on:
Tenofovir Disoproxil Fumarate Medication
What permanent damage can a 28 day PEP course of Tenofovir (+ Fumarate + Emtricitabine) do to one's body? Also, how effective would the said combination of drugs be in preventing HIV after 68 hours?
Damage is unlikely: It is most effective when started within 72 hours. Nausea, vomiting, and diarrhea are the most likely short-term side effects. Long-term side effects are not expected. Tenofovir may strain the kidneys or liver - usually in those with kidney disease or hepatitis already - but permanent damage is rare. The risks of long-term organ damage are much more likely from the HIV virus than from this drug ...Read moreSee 1 more doctor answer
Can working out prevent my body fat from being distributed abnormally? Due to complera (emtricitabine and rilpivirine and tenofovir) medication?
Is daily truvada (emtricitabine and tenofovir) a good preventative medication for hiv? What are my risks?
Excellent choice: Daily Truvada (emtricitabine and tenofovir) is a good idea if you are at high risk for HIV due to behaviors such as unprotected receptive anal intercourse. But Truvada (emtricitabine and tenofovir) does NOT protect you 100% from HIV. If an HIV positive partner with a high viral load ejaculates into you, there is still a chance that you can become positive. Condoms are still the best protection, and Truvada (emtricitabine and tenofovir) will not protect against other STDs. ...Read moreSee 1 more doctor answer
If i'm negative and start taking truvada (emtricitabine and tenofovir) daily, as a preventative medication, what are my chances of getting hiv?
Info from study: In the pivotal study, truvada (emtricitabine and tenofovir) led to an additional 44% HIV protection. No one can answer what your chances of getting HIV with truvada (emtricitabine and tenofovir) since that would also be affected by the type of sexual activity/partners as well. Keep in mind people in this study also received counseling and actually had lower risk behaviors in addition to taking the truvada (emtricitabine and tenofovir). http://www.nejm.org/doi/full/10.1056/nejmoa10112. ...Read more
I've been prescribed Ferrous Fumarate for low hemoglobin. Is this medication unlikely to give me a allergic reaction, I'm not allergic to anything ?
Very doubtful: Low, minimal incidence of side effects with this medication. ...Read more
My bloodwork come back negative for everything. My partner is positive and i wanted to get on truvada (emtricitabine and tenofovir) as a preventative medication.
PreP: This is a very good and wise decision. But, first, more importantly for your sake and his health's sake, he needs to be on HIV medications that effectively suppress his HIV viral load to undetectable. Once he is undetectable it is very unlikely that he will be contagious. I often recommend this site to find the right doctor for you: http://www.Glma.Org. But, get on prep asap. ...Read more
I have been taking Truvada (emtricitabine and tenofovir) as a preventative medication. Since then I've noticed my stool smells like metal. Is this a problem ? Could this even be related to those meds ?
Truvada (emtricitabine and tenofovir): Truvada (emtricitabine and tenofovir) has proven useful as a preventative medication for HIV. It is generally well tolerated. I have never heard of stool smelling like metal as a side effect of this medication. It is recommended that you have periodic tests of your liver and kidneys while on Truvada (emtricitabine and tenofovir). Although it is probably nothing to worry about, you should tell your doctor and have those tests performed. Good luck. ...Read more
Antidepressant medication question i'm currently taking wellbutrin for my major depression. I'm also taking trazadone for sleeping. I want to stop taking trazadone, can't sleep anymore. I used to take quetiapine fumarate for years but after blood test,
Sleep medicine doc: You should consult with a sleep medicine doctor. There are over 80 sleep disorders. I am boarded in psychiatry and sleep medicine, so I do both. Twenty percent of people with depression also have sleep apnea, and vice versa. It sometimes takes a team. Your insomnia diagnostic work-up is incomplete unless you have already seen a sleep specialist. Sweet dreams! ...Read moreSee 1 more doctor answer
Diag Angina, lost erectile function and sexual excitment no prev probs this area I feel related to drugs nicorandil bisoprolol fumarate simvastin?
Bisoprolol : Is likely to be the culprit here. If your ED started around the same time as that med you should go see your doc about switching you to something else. I do not recommend you stop it without seeing your doctor. This medication can have a rebound effect and possibley cause you more angina if you stop it in-appropriately. ...Read more
I don't like drugs as a belt and braces approach. Is it safe to take bisoprosol fumarate only if I go back into AF. Opinions of my two doctors differ.
Would it be safe to be both an SSRI and the drug Truvada (emtricitabine and tenofovir)? The SSRI for OCD and Truvada (emtricitabine and tenofovir) for the prevention of HIV.
NEJM says Niaspan 500 does not work. I was just placed on it for 3 months. Also take Fish Oil. Should I contact dr? On HAART drug Truvada (emtricitabine and tenofovir) Tivicay.Help
Science and Life: There is a lot of debate about Niacin. And the science in the NEJM is just one piece of the story and debate. If I remember well you have high Triglycerides. High Triglycerides are more dangerous than niacin and I would see how you do with it before just stopping it. It has worked in individual patients; it is part of the standard of care in HIV medicine. ...Read more
What do you suggest if my father takes lamivudine and tenofovir for his liver. do these drugs interact with milk thistle?
No Interaction: These medicines do not interact with Milk Thistle. However, before taking any new medications he should make sure his doctor knows about this so that possible interactions can be checked. ...Read more
The same: I think they are one and the same --. ...Read more
Accumulation: Tenofovir, or viread, (tenofovir) is a powerful antiviral medication for hiv. It has, in rare cases, been thought to contribute to renal failure. The thought is that the drug and metabolites of the drug accumulate in the tubule of the kidneys, causing damage to the filtering system. However, some studies have shown that tenovir is no more toxic than other antivirals. ...Read moreSee 1 more doctor answer
No difference: As a former chemistry major, I do not see much difference between the two given that the basic chemical is the same. ...Read more
Answer: You should talk to your prescribiung doctor. Itcould be as simple as your body is used to the med. But you should not be experimanting with out talking to your doctor. ...Read more
- Talk to a doctor live online for free
- Tenofovir disoproxil
- Tenofovir disoproxil adverse effects
- Tenofovir medication
- Ask a doctor a question free online
- Emtricitabine and rilpivirine and tenofovir medication
- Formoterol fumarate medication
- Ketotifen fumarate medication
- Bisoprolol fumarate medication
- Tenofovir disoproxil fumarate adverse effects